Hail, Jefferson
- When
- May 16, 4:50 PM CST to 4:55 PM CST
- Where
- Jefferson County, 2 mi W of Daykin
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.317, -97.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 16, 1:43 PM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 243 PM CDT WED MAY 16 2001 MAIN WEATHER CONCERNS ARE CHCS OF PRECIP AND HIGH TEMPS ON THUR. QSTNRY FNT EXTDS FM NR GCK TO CNK TO BIE AT 18Z. AOME SFC CNVGNC HAS BENN NOTED ALG THE FNT AND WL BE WHR FOCUS FOR CNVTV DVLPMT IS XPCD BY LATE AFTN INTO TNGT. AMS S OF BNDRY IS UNSTBL WITH LTST LAPS SFC CAPES ABOUT 4000 J/KG. SHEAR IS WK ALG THIS BNDRY...BUT SOME STG STMS MAY DVLP AS CAP BKS. WL PUT HIGH POPS TNGT IN SRN ZNS. FURTHER TO THE W...UPR SHRTWV TROF OVR MT IS FCST TO MOV E DURG THE NXT 24 TO 36 HRS. VIGOROUS SFC CDFNT IS FCST TO MOV ACRS AREA DURG THE NGT INTO THU MRNG. SVR THREAT DOES APPR MINIMAL WITH THIS FNT DUE TO LMTD MSTR AND INSTBY. HWVR...SOME FROTOGENETICAL FORCING IS INDCD ALG FNT AS IT COMES THROUGH ERN NEB...THERE MAY BE AN ISOLD SVR RPT. POPS WL BE LOW FOR THIS EVENT. TEMPS TMW WL BE MUCH COOLER AS FNT MOVS ACRS. SOME CLDS ARE LIKELY OVR SERN NEB FOR MOST OF THE DY...WHICH MAY KEEP SFC TEMPS DWN. WL GO WITH MID 70S FOR OFK AND OMA...WITH LWR 70S FURTHER S DUE TO CLDS. CRISP...COOL ON THUR NGT WITH LOWS INT HE 40S. ON FRI...AREA WILL BE UNDER SFC RDG AND CONTD COOL ADVCTN...SO WILL GO WITH HIGHS PREDOMINATELY IN THE LWR 70S. IN THE EXTDD...WL LEAN MORE TO AVN MDL SOLN WITH NXT CHC OF PRECIP ON SAT. SMITH
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-162300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1208 PM CDT WED MAY 16 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING IN PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A WARM FRONT OVER NORTHERN KANSAS WILL LIFT SLOWLY NORTH ACROSS PART OF THE AREA THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE ALONG AND SOUTH OF THIS FRONT. SCATTERED THUNDERSTORMS MAY DEVELOP OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AFTER 5 PM. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING ISOLATED REPORTS OF LARGE HAIL AND GUSTY WINDS. OTHER THUNDERSTORMS MAY MOVE INTO EASTERN NEBRASKA AND WESTERN IOWA FROM THE WEST OR NORTHWEST LATE THIS EVENING...AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING HAIL AND STRONG WINDS. SMITH
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT WED MAY 16 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. A WARM FRONT OVER SOUTHERN NEBRASKA IS SLOWLY LIFTING NORTH. THE ATMOSPHERE HAS BECOME VERY UNSTABLE TO THE SOUTH OF THIS FRONT OVER NORTHERN KANSAS AND EXTREME SOUTHERN NEBRASKA. THUNDERSTORMS ARE BEGINNING TO FORM ALONG AND JUST NORTH OF THE WARM FRONT OVER CENTRAL AND EASTERN NEBRASKA. UPPER LEVEL WIND FIELDS ARE RATHER WEAK AND LOW LEVEL INFLOW IS EXPECTED TO REMAIN WEAK OVERNIGHT...SO THUNDERSTORMS ARE EXPECTED TO REMAIN RATHER DISORGANIZED. NEVERTHELESS...THE DEGREE ON INSTABILITY SUGGESTS THAT A FEW OF THESE STORMS MAY BE SEVERE...PRODUCING ISOLATED REPORTS OF LARGE HAIL AND GUSTY WINDS. OTHER THUNDERSTORMS MAY MOVE INTO EASTERN NEBRASKA AND WESTERN IOWA FROM THE WEST OR NORTHWEST LATE THIS EVENING...AHEAD OF A STRONG COLD FRONT WHICH IS MOVING THROUGH THE WESTERN HIGH PLAINS. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THIREATS BEING HAIL AND STRONG WINDS. SKERRITT
The Grand Island radar (KUEX), 95 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245597.